I didn’t have insomnia last night, which was good. I woke up a bit earlier than usual this morning too. Unfortunately, I didn’t get up for hours (and eventually fell back to sleep) because I was feeling really strong anxiety. Once I actually got up, the anxiety subsided somewhat, but it was really hard to get up. Maybe the olanzapine was reducing my anxiety without my really realising it? I remember the morning anxiety feelings from when my religious OCD was bad. It was pretty terrible. I am going to see how I am over the weekend, but I might try to talk to a doctor on Monday (if the surgery gatekeepers deign to allow me…). I felt the ‘hot and bothered’ feelings again too, which is presumably withdrawal again.

J wants me to work on Tuesday instead of Monday next week. I was supposed to have therapy on Tuesday as my therapist can’t do Wednesday this week. I felt paralysed with anxiety not knowing what to do. My Dad said I have to go to work, which deep down I knew. J is a very understanding boss, but he does sometimes throw changes to what day I work at me at very short notice, as if I don’t actually do much on my non-work days, although I guess he doesn’t know that I’m in therapy. I emailed my therapist, and she thinks she can fit me in on Monday or Friday, which is good.

I’m also desperate to move things on with E, but nothing will happen until she comes over here for Pesach. At least that’s only a month away. On the downside — Pesach is only a month away! That’s anxiety-provoking too! I hope staying eases some of the anxieties E feels about taking on so much religious stuff. I said she should talk to my parents about living with me, as they aren’t as religious as I am. It is scary and I do understand what she feels. I feel it a bit myself, especially on an anxious day like today. Unfortunately, E’s medical insurance wouldn’t let her see a psychiatrist about changing her meds. She’s still trying to resolve that.

I wanted to work on my novel, but I ran out of time, partly because of anxiety. I’m doubtful that I will get time after Shabbat tomorrow, and now we’re in the run-up to Pesach (Passover), with all the time-eating preparation that implies. I just feel such pressure to change my life in so many ways at the moment, to make time for things from more paid work to more writing and submitting writing. I find it hard to work out where to start, everything seems interconnected; to change one thing, you have to change everything else first. I need to start looking for more support after my phone call with my occupational therapist last week. This week was lost to withdrawal and Purim. At least the weather is more spring-like.

I’m going to try to go to shul (synagogue), especially as it’s the last week in our current premises and I doubt I’ll go again for six months (to the interim premises), until the new premises are open. I don’t really want to ‘people’ any more after yesterday. I feel I shouldn’t give in to anxiety and autism, although the people on the autism community would perhaps disagree. Then again, if I fight my nature to work, I guess I should fight it in other ways. I feel like people send me mixed signals about which parts of my personality I should be fighting and which accepting. As someone with poor self-knowledge, esteem and confidence, it’s very confusing.

12 thoughts on ““Cold turkey has got me on the run”

  1. That’s the thing about trying to change a habit when there’s stuff in your schedule that can’t be moved. It’s my main issue with exercising ~ for that first month of Covid when I was off work, I took a walk every morning. I simply can’t on weekdays, and I’m too tired at night…

    Liked by 1 person

  2. It is a definite balancing act with appointments and other events. I am retired yet still find myself juggling a variety of things. Repair on the house, trips, cats’ schedules, etc. Best of luck on the visit!!

    Liked by 2 people

  3. Anxiety is definitely a side effect of withdrawal from anti-psychotics. I do wonder if you are coming off the olanzapine too quickly. It is best to reduce over months, not weeks. GPs not always the best people to advise on this. When I had to come off MAOIs I literally cut my tablets into tiny pieces using a pill cutter and came off over several months. Ideally if you can get a liquid version of the drug you can taper it more effectively. With olanzapine I have seen advice to withdraw over months rather than weeks, cutting it by 10-20% at a time, using a liquid. Of course, depends on how much you were taking to start with – but one article I read recently suggested a 10-step tapering for olanzapine from 7.5 mg daily down to zero over months — and said that even this might be too fast for some people — see https://academic.oup.com/view-large/267393445.

    I am also aware you are reducing your medication at the same time as applying for a new job (stressful) and trying to resolve your future marriage plans. Please be gentle with yourself and take things slowly.

    Liked by 1 person

    1. You may be right. I am really not coping at the moment and am going to put myself on a low dose and try to see a doctor on Monday (“try” being the operative word). Unfortunately, I have zero chance of seeing a psychiatrist on the NHS at the moment. You are right that I have a lot going on and it might be better to see a private psychiatrist when things are more settled to discuss all my medication.

      Like

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s